The Open UniversitySkip to content
 

Advection-Diffusion Equation with Absorbing Boundary

Grant, John and Wilkinson, Michael (2015). Advection-Diffusion Equation with Absorbing Boundary. Journal of Statistical Physics, 160(3) pp. 622–635.

Full text available as:
Full text not publicly available (Version of Record)
Due to publisher licensing restrictions, this file is not available for public download
DOI (Digital Object Identifier) Link: https://doi.org/10.1007/s10955-015-1257-2
Google Scholar: Look up in Google Scholar

Abstract

We consider a spatially homogeneous advection–diffusion equation in which the diffusion tensor and drift velocity are time-independent, but otherwise general. We derive asymptotic expressions, valid at large distances from a steady point source, for the flux onto a completely permeable boundary and onto an absorbing boundary. The absorbing case is treated by making a source of antiparticles at the boundary: this method is more general than the method of images. In both cases there is an exponential decay as the distance from the source increases; we find that the exponent is the same for both boundary conditions.

Item Type: Journal Item
Copyright Holders: 2015 Springer Science+Business Media
ISSN: 1572-9613
Project Funding Details:
Funded Project NameProject IDFunding Body
Dynamics of Particles in FlowsNot SetNORDITA
Keywords: diffusion; advection; absorption
Academic Unit/School: Faculty of Science, Technology, Engineering and Mathematics (STEM) > Mathematics and Statistics
Faculty of Science, Technology, Engineering and Mathematics (STEM)
Item ID: 44439
Depositing User: Michael Wilkinson
Date Deposited: 25 Sep 2015 09:53
Last Modified: 11 Dec 2018 09:13
URI: http://oro.open.ac.uk/id/eprint/44439
Share this page:

Metrics

Altmetrics from Altmetric

Citations from Dimensions

Actions (login may be required)

Policies | Disclaimer

© The Open University   contact the OU